MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE
Model Number CF-LV1L
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus medical that the colonovideoscope had a wrinkled, discolored connector tube, an led issue and low angulation control.The customer reported the issue was found during maintenance.The device was returned to olympus medical for evaluation.During evaluation, foreign material was found in the air/water nozzle and connector tube and the adhesive on the bending section cover was dirty.This medical device report (mdr) is being submitted to capture the reportable malfunctions found during evaluation.No adverse effects to patient reported.
 
Additional Manufacturer Narrative
The customer could not confirm that the device was cleaned, disinfected and sterilized prior to return to olympus medical.During evaluation, the reported issues could be confirmed.Functional testing showed the illumination was uneven due to damage to the led cable.The angulation control (up, down, left, right directions) did not meet with specifications due to a worn angle wire.Finally, the connector tube examination showed buckling.During visual examination, the following additional issues were noted: the distal end was dented; the objective lens was chipped; the hand grip was dented and dirty; the control unit was discolored; the scope cover was dented; the universal cord was scratched and sticky; one video connector electrical contact was scratched; and the lock engagement lever knob was dirty.Functional testing showed both directional knobs had excess play.These issues were caused by a worn angle wire.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 10 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomena were confirmed - however, the foreign material/stain was unable to be further specified.Moreover, no deformation/physical damage was observed at the areas where the foreign material/stain was noted, nor was any obvious deviation of reprocessing.Therefore, the cause of the remaining foreign material/stain could not be presumed from the obtained information.The suggested events can be detected and prevented by handling the device in accordance with the following instructions for use (ifu): ifu: olympus gif-lv1 olympus cf-lv1l/i operation manual chapter 3 preparation and inspection shows how to detect the events.Ifu: olympus gif-lv1 olympus cf-lv1l/i reprocessing manual chapter 5 reprocessing the endoscope shows how to prevent the events.Olympus will continue to monitor field performance for this device.

Brand Name
COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17482394
Report Number9610595-2023-11339
Device Sequence Number7135218
Product Code FDF
UDI-Device Identifier04953170312397
UDI-Public04953170312397
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-LV1L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown